Results 1 to 2 of 2

Thread: 20mg Amitriptyline - eaning down to 10mg.

  1. #1

    Unhappy 20mg Amitriptyline - eaning down to 10mg.

    Hi all,

    I've been prescribed Amitriptyline. Recieved a neck/head injury a few months ago, and the list of symptoms made me go off the rails. Insomia, nerve burning sensations, too many to mention, the worst being really severe feelings of anxiety and dark thoughts etc.

    Now around the time I changed from Propanalol to Amitriptyline, (which I also mentioned to my wife I think Propanalol is making my heart go weird), I started having weird palpitations, which seem to be Ectopic PVC's. THey would come on after a meal, if I started to exert myself and also laying in bed, particularly on my side.

    I've never had anything like it before and it's rather frightening. Causing sleepless nights. more anxiety etc.

    My doctor/neurologist tells me to wean off the Amitryptaline which is helping me sleep. I went down to 10mg. Yesterday afternoon I felt a wave of heat followed by anxiety, and my horrible sad thoughts where back. I went for a walk with my wife and cried and cried to het about not being able to cope etc.

    Last night i went back up to 15mg, and had a zopiclone to sleep. I'd not slept properly for 3 nights prior.

    Does anyone have any words of wisdom, as when the anxiety comes in waves, I know the thoughts are a side effect of weaning off, but they are the darkest in the world.

    I

  2. #2
    Join Date
    Jan 2017
    Posts
    3,639

    Re: 20mg Amitriptyline - eaning down to 10mg.

    Quote Originally Posted by humanagain View Post
    I've been prescribed Amitriptyline.
    Was it prescribed for nerve pain, insomnia, anxiety/depression, or all of them?

    Now around the time I changed from Propanalol to Amitriptyline, (which I also mentioned to my wife I think Propanalol is making my heart go weird), I started having weird palpitations, which seem to be Ectopic PVC's. THey would come on after a meal, if I started to exert myself and also laying in bed, particularly on my side.
    These started after you switched to amitriptyline, or while you were still taking propranolol?

    My doctor/neurologist tells me to wean off the Amitryptaline which is helping me sleep.
    He advised you to wean of it because of the PVCs, etc, or for another reason? Was an ECG/EKG done?

    I went down to 10mg. Yesterday afternoon I felt a wave of heat followed by anxiety, and my horrible sad thoughts where back. I went for a walk with my wife and cried and cried to het about not being able to cope etc.
    How long ago did you start taking 20mg amitriptyline and how many days ago did you reduce the dose to 10mg?

    I know the thoughts are a side effect of weaning off, but they are the darkest in the world.
    They might be withdrawal symptoms, but it could be that while 20mg is a very low dose for anxiety and depression - the usual starting dose is 75mg - it might have been enough to make a positive difference which ended with the dose reduction.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Amitriptyline 10mg Help with side effects please
    By Annie0904 in forum Amitriptyline
    Replies: 15
    Last Post: 01-08-18, 05:12
  2. 10mg to 20mg
    By ip in forum Citalopram / Celexa
    Replies: 0
    Last Post: 10-03-17, 13:18
  3. 10mg to 20mg
    By CameronG in forum Citalopram / Celexa
    Replies: 19
    Last Post: 01-03-12, 00:24
  4. Going from 10mg to 20mg
    By -Emily in forum Citalopram / Celexa
    Replies: 43
    Last Post: 03-03-10, 12:04

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •